Doctor insights on:
History Of Antihistamines
Systemic rash onset 3days ago, most body parts swollen sometimes even painful, antihistamine for 2days& not improved,no prev history or sth suspicious
35 year old female (history of Crohn's disease) with new facial flushing. Never happened before. No new meds, foods or skin products. Antihistamines and cold compresses not helping.
Unusual: Based on the info you provided, it's hard to say exactly what it is. If you are having any belly pain, i would be concerned that your flushing could be related to an evolving crohn's infection or fistula. Other ideas include an allergy, or even more rarely would be a type of a tumor called a neuroendocrine cancer. Make an appointment to discuss with your doctor. ...Read more
What can cause huge itchy hives that last for 2 days? Responds to antihistamine but returns hours later. No known allergies but strong family history.
Acute Urticaria/Hive: Acute urticaria (hives) is common, affecting 20% of the population. Acute hives resolve within 6 weeks (most patients fit into this category). Hives can become chronic if last more than 6 weeks. Common viral/bacterial infections can trigger an outbreak, however medications, foods, and stings can also cause acute hives but have the potential to lead to more serious complications. See Allergist ...Read more
Turbinate hypertrophy swollen all day everyday & can't breathe. Otc antihistamine or singulair (montelukast) better? What are the causes? No history of allergies.
Many: If you really have turbinate hypertrophy and it has been proven not to be related to allergy, then vasomotor rhinitis and hyperplastic rhinitis come to mind. Have your considered seeing an allergist? Have you tried nasal steroid and nasal antihistamine? Antihistamine alone does not decongest the nose. ...Read moreSee 1 more doctor answer
28 year-old woman with a long history of low iron, even after supplementation, plus chronic anxiety, who is suffering more fatigue the past 2 yr.....?
I gave expired antihistamine syrup to my 30 months old son incidentally...Is it dangerous?What s the side effect on him?
Expired drugs: There should be no side effects as expiration is usually based on loss of drug effectiveness. Drug companies err on the side of shortening times to expiration. Actually many drugs are effective long after expiration dates. Expired drugs are commonly used effectively by volunteer organizations when no other drugs are available. Relax! ...Read moreSee 1 more doctor answer
Older ones do: First generation antihistamines (benadryl, clor-pheramine, atarax) cross the blood brain barrier and cause lethargy. Second generation (allegra, claritin, zyrtec, xyzal, (levocetirizine) clarinex) cause the blood brain barrier at a much lesser amount and more targeted to the h1 receptor. ...Read more